Alert archive / California / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 24, NWS Medford, OR

July 7, 2015Siskiyou County, California

NWS Medford, OR issued this severe thunderstorm warning at Jul 7, 2015, 5:11 PM PDT for Siskiyou County, California. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2015, 5:11 PM PDT (00:11 UTC)
Expired
Jul 7, 2015, 5:32 PM PDT
In force
21 min
Issued by
NWS Medford, OR
Area
Storm-based polygon

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 51 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 0.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2822 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WUUS56 KMFR 080011
SVRMFR
CAC093-080045-
/O.NEW.KMFR.SV.W.0024.150708T0011Z-150708T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
511 PM PDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SISKIYOU COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 545 PM PDT

* AT 509 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR HAPPY CAMP...AND MOVING WEST
  AT 30 MPH. 

* THERE IS INCREASED POTENTIAL FOR RUNOFF IN THE VICINITY OF A BURN 
  SCAR IN HAPPY CAMP. 

* LOCATIONS IMPACTED INCLUDE...
  HAPPY CAMP...SEIAD VALLEY...CURLEY JACK CAMPGROUND AND HIGHWAY 96. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4189 12311 4170 12314 4174 12344 4192 12339
TIME...MOT...LOC 0009Z 108DEG 27KT 4184 12336 

$$

MSC
1 follow-up statement
454 
WWUS56 KMFR 080032
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
532 PM PDT TUE JUL 7 2015

CAC093-080041-
/O.CAN.KMFR.SV.W.0024.000000T0000Z-150708T0045Z/
SISKIYOU CA-
532 PM PDT TUE JUL 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SISKIYOU COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL...GUSTY 
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4189 12311 4170 12314 4174 12344 4192 12339
TIME...MOT...LOC 0030Z 108DEG 27KT 4189 12356 

$$

MSC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:45 PM PDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 7, 2:45 PM PDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 PM PDT TUE JUL 7 2015

.DISCUSSION...ISOLATED THUNDERSTORMS ARE ALREADY STARTING TO FIRE UP.
SO FAR MOST OF THE ACTION HAS BEEN IN NORTHERN KLAMATH COUNTY FROM
CRATER LAKE NORTH AND EAST OF MONTAGUE IN SISKIYOU COUNTY. A FEW
CELLS ARE IN LAKE AND MODOC COUNTY. STORM MOVEMENT THUS FAR HAS BEEN
VERY SLOW AND EXPECT THIS TO BE THE CASE FOR THE REST OF THE
AFTERNOON WITH STEERING WINDS AROUND 5KTS. OF NOTE...THE AREAS WHERE
STORMS ARE FIRING UP ARE IN AREAS WITH LITTLE OR NO CIN. MEANWHILE
SURFACE CAPE VALUES ARE BETWEEN 1000-15000 J/KG AND LIFTED INDICES
BETWEEN -4 AND -5 C.

EXPECT THE COVERAGE AND FREQUENCY OF THUNDERSTORMS TO INCREASE AS
THE AFTERNOON PROGRESSES AS THE UPPER LOW SLOWLY MOVES NORTH AND
TAP INTO A MOIST SOUTH TO SOUTHEAST FLOW WITH HIGH PWATS OF 1+
INCHES ALONG AND WEST OF THE CASCADES. IN ADDITION STRONGER
SHORTWAVES WILL ROTATE THROUGH THE AREA, PROVIDING THE TRIGGER
NECESSARY FOR SCATTERED TO NUMEROUS THUNDERSTORMS. SOME OF WHICH
COULD BE SEVERE. WE THINK THE BEST CHANCE FOR NUMEROUS
THUNDERSTORMS WILL BE ALONG THE CASCADES...SISKIYOUS AND PARTS OF
THE EASTSIDE COULD GET NUMEROUS LATE THIS AFTERNOON INTO THIS
EVENING.

ADDITIONAL SHORTWAVES WILL MOVE THROUGH TONIGHT, SO THERE'S A
CHANCE FOR THUNDERSTORMS TO PERSIST INTO THE OVERNIGHT HOURS.
ESPECIALLY IN NORTHERN CAL. ELSEWHERE...WE'LL HAVE MOSTLY RAIN
SHOWERS, BUT COULD NOT RULE OUT ISOLATED THUNDER.

THE UPPER LOW WILL MOVE INLAND SOUTH OF THE BAY AREA WEDNESDAY AND
THE FOCUS FOR THUNDERSTORMS WILL SHIFT SLIGHTLY SOUTH. WE EXPECT
THUNDERSTORMS TO BE MOST FREQUENT ALONG AND EAST OF THE CASCADES AND
NORTHERN CAL. STORMS SHOULD BE MORE ISOLATED WEST OF THE CASCADES UP
TO SOUTHERN DOUGLAS COUNTY. THE MODELS CONTINUE TO SHOW HEFTY QPF
AMOUNTS IN NORTHERN CAL AND SOUTHERN OREGON. THEREFORE THUNDERSTORMS
WILL BE RAIN PRODUCERS, BUT WE COULD STILL GET FREQUENT LIGHTING
WHICH WILL BE A CONCERN FOR NEW STARTS.

THE ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM PATTERN WILL
PERSIST OVER A GOOD CHUNK OF THE AREA THURSDAY AS THE UPPER LOW
NEARLY STALLS IN CALIFORNIA AND WEAKENS. DYNAMICS AND INSTABILITY
REMAIN FAVORABLE OVER THE AREA. CONFIDENCE IS LOW TO MODERATE AS TO
WHERE THE BEST CHANCE FOR STORMS WILL BE. CURRENT THINKING IS STORMS
WILL BE MOST FREQUENT ALONG AND EAST OF THE CASCADES AND ALONG THE
SISKIYOUS AND NORTHERN CAL...BUT KEEP IN MIND THE DETAILS ON THIS
COULD CHANGE.

THE UPPER LOW WILL CONTINUE WEAKEN AND OPEN TO A WEAK UPPER TROUGH
ON FRIDAY WITH THE BEST CHANCE FOR THUNDERSTORMS ALONG AND EAST OF
THE CASCADES. BEFORE WEST WINDS ALOFT BEGIN TO STABILIZE AND DRY
THINGS OUT WEST OF THE CASCADES ON SATURDAY, BUT IT MAY REMAIN
UNSTABLE ENOUGH FOR THUNDERSTORMS TO BE A CONCERN EAST OF THE
CASCADES. ONE GOOD THING IS TEMPERATURES WILL BE COOLER AND COULD
GET TO NEAR OR SLIGHTLY BELOW NORMAL THIS WEEKEND. -PETRUCELLI

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE AT THE COAST UNTIL EARLY
THIS EVENING, THEN IFR/MVFR CIGS RETUEN BETWEEN 2-5Z.

FOR THE 07/18Z TAF CYCLE...ALONG THE COAST...MVFR
CEILINGS ALONG THE COOS COAST WILL DISSIPATE THROUGH NOON. ALONG THE
CURRY COAST EXPECT AREAS OF LOW CLOUDS AND FOG TO GRADUALLY
DISSIPATE EARLY THIS AFTERNOON. LOW CIGS WITH IFR/MVFR CIGS WILL
RETURN TO THE COAST THIS EVENING BETWEEN 02-05Z.

AWAY FROM THE COAST...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP EARLY THIS AFTERNOON MOSTLY OVER THE MOUNTAINS FROM THE
CASCADES EASTWARD. LATE THIS AFTERNOON THROUGH LATE THIS EVENING
THESE THUNDERSTORMS ARE LIKELY TO GET PUSHED OFF OF THE MOUNTAINS
AND MOVE INTO THE VALLEYS ACROSS THE EAST SIDE AND FROM THE
CASCADES WESTWARD SHOWERS AND ISOLATED THUNDERSTORMS COULD
PERSIST INTO THE OVERNIGHT PERIOD AND WEDNESDAY MORNING OVER
SISKIYOU COUNTY AND FROM THE UMPQUA DIVIDE WESTWARD ON THE OREGON
WEST SIDE. THESE STORMS MAY BRING ISOLATED MVFR CIGS AS WELL AS
IFR VISIBILITIES IN HEAVY DOWNPOURS, HAIL, AND GUSTY VARIABLE
WINDS. BTL

&&

.MARINE...UPDATED 900 AM PDT, TUESDAY, 7 JULY 2015... LOW PRESSURE
CENTERED OFF OF THE CENTRAL CALIFORNIA COAST WILL DRIFT EASTWARD
THIS THROUGH FRIDAY. THIS LOW WILL CAUSE WEAK WINDS TO PREVAIL
THROUGH THIS WEEK. THERE IS A POSSIBILITY OF ISOLATED
THUNDERSTORMS...MAINLY SOUTH OF CAPE BLANCO TODAY AND
WEDNESDAY...WITH THE GREATEST CHANCE ON WEDNESDAY. LOW SHORT PERIOD
NORTHWEST SWELL WILL CONTINUE THROUGH THE WEEK WITH SEVERAL SMALL
LONGER PERIOD SOUTH SWELLS MIXED IN...RESULTING IN COMBINED SEAS
AROUND 4 TO 6 FEET. A BROADER LOW PRESSURE TROUGH WILL PUSH INTO THE
AREA THIS WEEKEND. BTL

&&

.FIRE WEATHER...UPDATED 1215 PM PDT, TUESDAY 7 JULY 2015...AN UPPER
LEVEL LOW CENTERED WEST OF THE CENTRAL CALIFORNIA COAST WILL MOVE
EASTWARD THROUGH FRIDAY AND THEN NORTHEASTWARD FRIDAY THROUGH
SATURDAY AS A NEW TROUGH OF LOW PRESSURE MOVES IN FROM THE GULF OF
ALASKA. RED FLAG WARNINGS LOOK PRETTY WELL ON TRACK FOR TODAY, WITH
STORMS ALREADY FORMING OVER THE CASCADES NORTH OF CRATER LAKE AND
OVER THE MOUNTAINS OF THE EAST SIDE. MODEL GUIDANCE INDICATES A MID-
UPPER LEVEL LOW PRESSURE IMPULSE MOVING IN FROM THE SOUTHEAST LATE
THIS AFTERNOON AND EVENING AND THEN ANOTHER TOMORROW AFTERNOON. WE
EXPECT SLOW STORM MOVEMENT UNTIL LATER THIS AFTERNOON, AT WHICH TIME
THE IMPULSE ARRIVING SHOULD START TO PUSH STORM ACTIVITY WESTWARD
AND WEST-NORTHWESTWARD OFF OF THE MOUNTAINS AT 10-20 MPH. THERE IS
TIMING UNCERTAINTY ASSOCIATED WITH THE INCOMING IMPULSE, WITH IT
ARRIVING ALONG THE CASCADE CREST BETWEEN 8PM PDT AND 2AM PDT. THIS
PRESENTS THE POTENTIAL THAT THUNDERSTORMS ON THE WEST SIDE COULD
OCCUR LATE THIS EVENING THROUGH THE NIGHT. THUS, WE'LL BE LOOKING
INTO WHETHER OR NOT WE NEED TO EXTEND WARNINGS INTO THE NIGHT. IT
SHOULD BE NOTED THAT PORTIONS OF THE EAST SIDE TO INCLUDE EASTERN
624, 625, AND 285 HAVE WET ENOUGH FUELS THAT WARNINGS ARE NOT
CURRENTLY IN EFFECT, THOUGH SCATTERED THUNDERSTORMS ARE STILL
EXPECTED THERE.

THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PRODUCE RAIN IN THEIR
CORES, WHICH WILL BE LOCALLY MODERATE TO HEAVY, ESPECIALLY IN
EASTERN SISKIYOU AND SOUTHERN KLAMATH COUNTIES THIS EVENING. DUE TO
THE VERY DRY FUEL CONDITIONS AS WELL AS THE INFLUENCE OF THE NORMAL
NORTHWEST SURFACE WINDS ON THE WEST SIDE KEEPING THE LOWER LEVELS
DRY, CONCERNS FOR NEW FIRE STARTS ARE GREATEST WEST OF THE CASCADES
WITH TODAY'S STORMS.

A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY WITH
AN INCREASING CHANCE OF COOLER WEATHER AND WETTING RAIN WITH THEM IS
LIKELY TO MOISTEN FUELS AS WE GO FORWARD IN TIME. IT'S LIKELY THAT
CLOUD COVER WILL MUTE THUNDERSTORM ACTIVITY THURSDAY AND FRIDAY IN
SOME AREAS, TOO. THIS WEEKEND A NEW TROUGH MOVING ONTO THE WEST
COAST WILL RESULT IN SOME SHOWERS ACROSS THE AREA, COOLER
TEMPERATURES, AND, LIKELY, SOME GUSTY SOUTHWEST AFTERNOON AND
EVENING WINDS. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
     ORZ616-617-619>624.

CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
     CAZ280-281-284.

PACIFIC COASTAL WATERS...NONE.

In the hours before

Special weather statement, Jul 7, 1:48 PM PDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
148 PM PDT TUE JUL 7 2015

ORZ030-072115-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
148 PM PDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KLAMATH COUNTY...

AT 147 PM PDT...TWO STRONG THUNDERSTORMS WERE CEHMULT AND WALT
HARING SNOW PARK...OR 31 MILES NORTHEAST OF CRATER LAKE. THE STORM
WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WALT HARING SNOW PARK AND CHEMULT.

TORRENTIAL RAINFALL OF UP TO AN INCH AN HOUR IS ALSO OCCURRING WITH
THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4317 12147 4321 12183 4337 12177 4330 12141
TIME...MOT...LOC 2047Z 207DEG 2KT 4324 12173

SCHAAF
Special weather statement, Jul 7, 1:57 PM PDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
157 PM PDT TUE JUL 7 2015

ORZ027>030-072130-
KLAMATH BASIN-SISKIYOU MOUNTAINS AND SOUTHERN OREGON
CASCADES-NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE
COUNTY-SOUTH CENTRAL OREGON CASCADES-
157 PM PDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KLAMATH COUNTY...

AT 155 PM PDT...A STRONG THUNDERSTORM WAS NEAR CRATER LAKE...MOVING
SOUTHEAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CRATER LAKE...HIGHWAY 62 NEAR CRATER LAKE...ANNIE CREEK SNOW PARK...
CRATER LAKE NATIONAL PARK AND CRATER LAKE LODGE.

FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4290 12222 4304 12201 4289 12184 4274 12204
TIME...MOT...LOC 2055Z 318DEG 7KT 4290 12200

MSC
Special weather statement, Jul 7, 2:01 PM PDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
201 PM PDT TUE JUL 7 2015

CAZ081-083-084-072145-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA-
CENTRAL SISKIYOU COUNTY CA-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES CA-
201 PM PDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SISKIYOU COUNTY
UNTIL 245 PM PDT...

AT 159 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JUANITA LAKE CAMPGROUND...OR 22 MILES EAST OF YREKA...MOVING
NORTHWEST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. THE STORM IS CONTINUING TO REDEVELOP ON THE EAST SIDE OF
US 97 SO WILL AFFECT THE HIGHWAY FOR THE NEXT 30 MINUTES.

LOCATIONS IMPACTED INCLUDE...
JUANITA LAKE CAMPGROUND AND HIGHWAY 97 GRASS LAKE AND MOUNT HEBRON.

LAT...LON 4174 12199 4160 12198 4159 12215 4177 12238
      4190 12219
TIME...MOT...LOC 2059Z 135DEG 14KT 4175 12219

JBL
Special weather statement, Jul 7, 2:38 PM PDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
238 PM PDT TUE JUL 7 2015

ORZ027-030-072200-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-SOUTH
CENTRAL OREGON CASCADES-
238 PM PDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KLAMATH COUNTY...

AT 237 PM PDT...A STRONG THUNDERSTORM WAS NEAR CRESCENT...OR 39 MILES
NORTHEAST OF CRATER LAKE...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

HEAVY RAINFALL RATES OF UP TO 1 TO 1.5 INCHES PER HOUR ARE OCCURRING
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESCENT LAKE...ODELL LAKE AND CRESCENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4332 12168 4328 12185 4353 12205 4361 12171
TIME...MOT...LOC 2137Z 158DEG 7KT 4343 12180

SCHAAF
Special weather statement, Jul 7, 4:36 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
436 PM PDT TUE JUL 7 2015

CAZ080-081-080000-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
436 PM PDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SISKIYOU COUNTY...

AT 433 PM PDT...A STRONG THUNDERSTORM WAS NEAR KLAMATH RIVER...OR 12
MILES NORTHWEST OF YREKA...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

RAINFALL OF UP TO AN INCH AND A QUARTER HAS FALLEN IN THE PAST HOUR
AND HEAVY RAIN CONTINUES TO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTT BAR AND KLAMATH RIVER.

TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING AND DEBRIS FLOWS OVER BURN SCARS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4166 12285 4174 12304 4198 12286 4188 12261
TIME...MOT...LOC 2333Z 210DEG 15KT 4182 12285

SCHAAF
Local storm report, Jul 7, 5:00 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
500 PM PDT TUE JUL 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             KLAMATH RIVER           41.86N 122.82W
07/07/2015  E1.75 INCH       SISKIYOU           CA   PUBLIC

            GENERAL STORE EMPLOYEE REPORTS GOLF BALL
            SIZED HAIL WITH THUNDERSTORM.

&&

BS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:24 PM PDTSpecial Weather StatementMFRDel Norte36 min
Jul 8, 2:40 AM PDTFlash Flood WatchMFRSiskiyou20 hr

Nearby

Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.